MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
The picc line was placed in the patient on (b)(6) 2016.The patient became inpatient on (b)(6) 2016 and the picc line was noted to be functioning.On (b)(6) 2016, it was noted that the purple line had a crack and was clamped off.Patient had slipped the day prior and the iv tubing going into the picc was tugged.Both lumens were checked and functioning.The picc line was replaced.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).(additional information provided/updated): investigation/evaluation the complaint device was not returned.Therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.During the course of the investigation, a review of the complaint history, device history record, and specifications of the product was conducted.Per specification, there is a confirmation that the correct manifold has been used and its security is verified.There is also an inspection, verifying the product is free of any visible cuts, holes or foreign matter (dirt, hair, paper, fuzz, etc.).Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been initiated to address this nonconformance.We will continue to monitor for similar complaints and have notified the appropriate internal personnel.
 
Event or Problem Description
The picc line was placed in the patient on (b)(6) 2016.The patient became inpatient on (b)(6) 2016 and the picc line was noted to be functioning.On (b)(6) 2016 it was noted that the purple line had a crack and was clamped off.Patient had slipped the day prior and the iv tubing going into the picc was tugged.Both lumens were checked and functioning.The picc line was replaced.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.

Brand Name
TURBO-JECT® DOUBLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5784989
Report Number1820334-2016-00621
Device Sequence Number692264
Product Code LJS
UDI-Device Identifier00827002345164
UDI-Public(01)00827002345164(17)180115(10)6474396
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-OTW-ST-1111
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/12/2016
Supplement Report FDA Received Date10/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;